AnonymousDecember 18, 1996 at 5:46 pmPost count: 93172
Earlier this year I was on Elavil, a tricyclic. After taking it for a month or so, I stopped because I kept on forgetting to take it. It helped me a lot since I was having a lot of problems with contemplating suicide, self mutilation, and all that. It made me feel a lot better. Since my GD came back a few months ago, I’ve felt more and more depressed because there’s something wrong with me and I can’t seem to feel better, no matter what I do. I got the okay from my doctor today to start taking the Elavil again. Depression is a major symptom of hypothyroidism, too, so if I’m going hypo from my RAI, that would explain it. However, since the RAI was only a couple of weeks ago, I’m inclined to believe that I’m just really upset about not being able to work, eat, sleep, or do much of anything. Hope the info helps.
CarolineAnonymousDecember 18, 1996 at 9:57 pmPost count: 93172
Hello to the other Debbie! Yes, you’re right. I am not depressed. In fact, I didn’t know that depression could be a symptom of GD until I started posting on this BB. Since August I have met many new friends and learned more about GD than I even cared to know. There’s a part of this disease that I’m a stranger to and hope to never meet. On the other hand, the Graves’ Ophthalmopathy kind of “moved in and took over the guest bedroom!” I can empathize with the insomnia, fatigue, and depression, but I’ll never really know until I walk in your shoes.
One thing that I know for certain – GD affects everyone’s lives differently. There may be similar symptoms but different outcomes. We are so lucky to live in a time when most of these symptoms can be treated with medications, radiation, or surgery. I agree, depression is very serious. My sister-in-law was diagnosed as depressed and bi-polar just recently. I have seen first-hand how her mood swings and personality changes have affected her husband and children. The antidepressants that she is now taking have saved her life and family.
Wishing you rainbows, Debby
- You must be logged in to reply to this topic.